Mental Health Home > Citalopram Withdrawal

You may develop withdrawal symptoms if you stop taking citalopram hydrobromide (Celexa®) or other selective serotonin reuptake inhibitors (SSRIs) too quickly.
 
Symptoms of citalopram withdrawal can include, but are not limited to:
 
In most people, these symptoms improve with time, without the need for any treatment.
 
If you are going to stop taking citalopram, your healthcare provider may wean you off slowly to minimize the risks of developing withdrawal. If symptoms do occur, your healthcare provider may return you to your previous citalopram dosage and then wean you off even slower.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.